MAUDE Adverse Event Report: MEDCOMP 3F X 5CM TEARAWAY INTRO SET

MEDCOMP 3F X 5CM TEARAWAY INTRO SET
Model Number MR190300
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 05/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Received a.018" guidewire for evaluation.A visual inspection revealed the guidewire to have knot about 1 cm from the tip.The guidewire was forwarded to the device contract manufacturer for evaluation.
 
Event or Problem Description
Attempting to place 2.6f picc to left upper arm using 3f mst kit but could not advance guidewire.On second attempt the guidewire became stuck in the baby's arm.Operator assumed the patient was having vasospasm so she massaged the arm and waited a few minutes but the wire still felt stuck.Physician was called to bedside to assess; he performed a skin nick to pull the knotted wire out.Patient was in no distress at any point in the procedure.
 
Additional Manufacturer Narrative
Based on the investigation, the root cause was unable to be determined.Contributing factors to the event may have been the repeated attempts at insertion and removal causing the wire to prolapse, resistance in the guidewire during insertion and the patient's anatomy.

Brand Name
3F X 5CM TEARAWAY INTRO SET
Common Device Name
TEARAWAY INTRO SET
Manufacturer (Section D)
MEDCOMP
1499 delp drive
harleysville PA 19438
MDR Report Key6658249
Report Number2518902-2017-00027
Device Sequence Number13732089
Product Code DYB
UDI-Device Identifier00884908093728
UDI-Public884908093728
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberMR190300
Device Catalogue NumberMR190300
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2017
Initial Date Received by Manufacturer 05/24/2017
Supplement Date Received by Manufacturer05/24/2017
Initial Report FDA Received Date06/21/2017
Supplement Report FDA Received Date02/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight3